MAUDE Adverse Event Report: ETHICON INC. PDS; PDS PLUS ANTIBACTERIAL (POLYDIOXANONE) SUTURE

ETHICON INC. PDS; PDS PLUS ANTIBACTERIAL (POLYDIOXANONE) SUTURE
Catalog Number PDP9910G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported to sales rep, (b)(6), by materials manager at hospital, that an ethicon needle broke during a surgery.The surgeon for a total hip arthroplasty, and while his pa, was using product pdp9910g while closing the fascial layer.After he used it for several throws, he noticed the tip was missing from the needle.He assumed it broke off at some point while he was using it.They looked for the tip but couldn't find it so an x-ray was taken and it was determined that the fragment was not in the patient.The closing continued and the patient was recovering as expected.The broken tip did add time to the case sine an x-ray was needed that wasn't originally planned.The broken needle was then discarded into the sharps container.There was an attempt to recover the broken needle in order to submit as part of this complaint, but it was not found.The box that it came from along with 2 other boxes that have the same lot number were pulled from the shelf out of an abundance of caution in case something was defective with other pdp9910g suture in the same lot.Procedure was delayed by 5 minutes.No patient harm was reported.Devices are available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? if not retrieved, in what tissue structure the needle was retained? is there any plan in place to remove the needle in the future? please provide details.What is current condition of the patient? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/1/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that two sealed boxes each with twelve (12) unopened samples were received for analysis.As per the sampling plan, a visual inspection was performed on thirteen samples.The packets were opened and the swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PDS
Common Device Name
PDS PLUS ANTIBACTERIAL (POLYDIOXANONE) SUTURE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25100721
Report Number2210968-2026-04991
Device Sequence Number12031803
Product Code NEW
UDI-Device Identifier10705031461116
UDI-Public(01)10705031461116(17)270930(10)10BK0Z
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP9910G
Device Lot Number10BK0Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer05/08/2026
05/19/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/18/2026
06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown